Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 28, NWS Wilmington, NC

December 29, 2014Robeson County, North Carolina

NWS Wilmington, NC issued this river flood warning at Dec 29, 2014, 9:00 PM EST for Robeson County, North Carolina. It took effect at Dec 30, 2014, 1:00 AM EST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Dec 29, 2014, 9:00 PM EST (02:00 UTC)
In effect from
Dec 30, 2014, 1:00 AM EST
Expired
Jan 3, 2015, 7:00 AM EST
In force
4 days
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lumber River at Lumberton (LBRN7).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WGUS42 KILM 300200
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
900 PM EST MON DEC 29 2014

...THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN NORTH CAROLINA...

  LUMBER NEAR LUMBERTON AFFECTING ROBESON COUNTY
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC155-301800-
/O.NEW.KILM.FL.W.0028.141230T0600Z-150103T0000Z/
/LBRN7.1.ER.141230T0600Z.141230T0600Z.150102T1200Z.NO/
900 PM EST MON DEC 29 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LUMBER NEAR LUMBERTON.
* FROM LATE TONIGHT TO FRIDAY EVENING.
* AT  8:40 PM MONDAY THE STAGE WAS 12.97 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE AROUND MIDNIGHT TONIGHT.
* IMPACT...AT 13.0 FEET...LOW LAND FLOODING WILL OCCUR ALONG THE RIVER. THE FLOOD
  WATERS MAY AFFECT SOME RESIDENTIAL PROPERTY AS WATER BACKS UP INTO THE 
  DRAINAGE DITCHES IN THE CITY.

&&

LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
          3461 7907 3458 7915         

$$
3 follow-up statements
837 
WGUS82 KILM 301435
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
935 AM EST TUE DEC 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...

  LUMBER NEAR LUMBERTON AFFECTING ROBESON COUNTY NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC155-310635-
/O.EXT.KILM.FL.W.0028.000000T0000Z-150103T1200Z/
/LBRN7.1.ER.000000T0000Z.150101T0000Z.150103T0000Z.NO/
935 AM EST TUE DEC 30 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE LUMBER RIVER NEAR LUMBERTON
* UNTIL SATURDAY MORNING.
* AT 7:00 AM TUESDAY...THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING...CRESTING NEAR 13.4 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* AT 13.0 FEET...LOW LAND FLOODING WILL OCCUR ALONG THE RIVER. THE FLOOD
  WATERS MAY AFFECT SOME RESIDENTIAL PROPERTY AS WATER BACKS UP INTO THE 
  DRAINAGE DITCHES IN THE CITY.

&&

LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
          3461 7907 3458 7915         

$$
042 
WGUS82 KILM 310238
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
938 PM EST TUE DEC 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  LUMBER NEAR LUMBERTON AFFECTING ROBESON COUNTY NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC155-311838-
/O.CON.KILM.FL.W.0028.000000T0000Z-150103T1200Z/
/LBRN7.1.ER.000000T0000Z.141231T1800Z.150103T0000Z.NO/
938 PM EST TUE DEC 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE LUMBER NEAR LUMBERTON.
* UNTIL SATURDAY MORNING.
* AT  6:30 PM TUESDAY THE STAGE WAS 13.26 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY EARLY THURSDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 13.0 FEET...LOW LAND FLOODING WILL OCCUR ALONG THE RIVER. THE FLOOD
  WATERS MAY AFFECT SOME RESIDENTIAL PROPERTY AS WATER BACKS UP INTO THE 
  DRAINAGE DITCHES IN THE CITY.

&&

LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
          3461 7907 3458 7915         

$$
090 
WGUS82 KILM 311454
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
954 AM EST WED DEC 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...

  LUMBER NEAR LUMBERTON AFFECTING ROBESON COUNTY NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC155-010654-
/O.CON.KILM.FL.W.0028.000000T0000Z-150103T1200Z/
/LBRN7.1.ER.000000T0000Z.141231T1800Z.150103T0000Z.NO/
954 AM EST WED DEC 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE LUMBER NEAR LUMBERTON
* UNTIL SATURDAY MORNING.
* AT 7:00 AM WEDNESDAY...THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL BEGIN TO RECEDE TONIGHT...AND WILL FALL BELOW FLOOD STAGE
  FRIDAY EVENING.
* AT 13.0 FEET...LOW LAND FLOODING WILL OCCUR ALONG THE RIVER. THE FLOOD
  WATERS MAY AFFECT SOME RESIDENTIAL PROPERTY AS WATER BACKS UP INTO THE 
  DRAINAGE DITCHES IN THE CITY.

&&

LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
          3461 7907 3458 7915         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:22 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Dec 29, 6:22 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EST MON DEC 29 2014

.SYNOPSIS...
A COLD FRONT CURRENTLY MOVING OFFSHORE WILL ALLOW FOR ISOLATED TO
SCATTERED SHOWERS THROUGH TONIGHT. CLOUDY AND COOL CONDITIONS WILL
PREVAIL ON TUESDAY WITH GRADUAL CLEARING EXPECTED ON WEDNESDAY AS
HIGH PRESSURE BUILDS INTO THE AREA. MILD AND WET WEATHER MAY
RETURN LATE WEEK INTO NEXT WEEKEND AHEAD OF A DEEPENING LOW
PRESSURE SYSTEM.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 530 PM...ISSUED AN UPDATE TO THE FORECAST TO KEEP LIKELY POPS
IN ALONG THE COAST FOR ANOTHER COUPLE OF HOURS DUE TO ONGOING
COVERAGE OF LIGHT RAIN.  OTHER THAN TWEAKING THE TIMING A
LITTLE...PREVIOUS THINKING STILL HOLDS.  DISCUSSION FROM 3 PM
FOLLOWS. SOUTHBOUND COLD FRONT NOW THROUGH JUST ABOUT THE ENTIRE
AREA. NORTH OF THE BOUNDARY WINDS JUST ABOVE THE SHALLOW SURFACE
LAYER REMAINS SWRLY. THIS LEADS TO SOME OVERRUNNING THAT HAS BEEN
PRODUCING SOME MINIMAL RAINFALL. RAINFALL WILL TEND TO FAVOR
SOUTHERN AND COASTAL ZONES FOR THE ENTIRE PERIOD WHILST NORTHWESTERN
ZONES WILL BE HARD- PRESSED TO PICK UP ANY ADDITIONAL RAINFALL. A
FEW SPRINKLES/DRIZZLE CANNOT BE RULED OUT THOUGH AREA-WIDE. IN THE
VERY NEAR TERM A WEAK SHORTWAVE WILL FURTHER FOCUS RAINFALL OVER
WILLIAMSBURG, GEORGETOWN, AND PARTS OF HORRY COUNTIES BUT THIS
FEATURE WILL BE OFFSHORE AND NO LONGER A PLAYER BY 06Z AT THE LATEST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM MONDAY...WITH A FRONTAL BOUNDARY WELL OFFSHORE TUESDAY
MORNING...ZONAL FLOW RETURNS TO THE AREA ALLOWING FOR DRIER AIR TO
GRADUALLY INFILTRATE INTO THE MID AND UPPER LEVELS. AT THE
SURFACE...HIGH PRESSURE SITUATED FAR WEST OF THE AREA WILL CREATE A
MUCH SLOWER DRYING TREND AT THE LOW LEVELS AS ILLUSTRATED BY FCST
TIME-HEIGHT ANALYSIS AND SOUNDINGS. AS A RESULT...ANTICIPATE CLOUD
COVER TO LINGER ON TUESDAY INTO WEDNESDAY...WITH ISOLATED AREAS OF
DRIZZLE GRADUALLY TAPERING OFF BY TUESDAY AFTERNOON. BREAKS IN THE
CLOUDS AND PEAKS OF SUNSHINE WILL APPEAR LATER IN THE DAY ON
WEDNESDAY AS HIGH PRESSURE SLOWLY PROPAGATES EASTWARD INTO OK/KS.

AS FOR TEMPERATURES...WILL SEE A RANGE OF UPPER 40S ACROSS THE
NORTHERN TIER OF THE CWA...INTO THE MID TO UPPER 50S INTO OUR SOUTH
CAROLINA COUNTIES BOTH DAYS...WITH OVERNIGHT LOWS IN THE LOWER 30S.
SOME LOCATIONS WILL DIP A FEW DEGREES BELOW FREEZING...ESPECIALLY
ACROSS THE NORTHERN PORTIONS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 PM MONDAY...AS WE START THE LONG RANGE PERIOD THE UPPER
LEVEL PATTERN SHOWS A DEEP H5 LOW ACROSS THE SW REGION WITH A
BROAD CONFLUENT FLOW ACROSS THE ERN HALF OF THE U.S. AS THIS LOW
MOVES TO THE EAST THEN NORTHEAST THE UPPER LEVEL PATTERN ACROSS
THE SE BECOMES MORE WSW INTO THE WEEKEND WITH A DEVELOPING TROUGH
ACROSS THE CENTRAL PORTION OF THE COUNTRY BY D+5. MODELS TAKE THIS
DEEP LOW AND START TO FILL IT AS IT MOVES TO THE ENE BECOMING A
OPEN WAVE AS IT REACHES THE TN VLY. MODELS SUGGESTS THAT A SERIES
OF WEAK WAVES OF LOW PRESSURE WILL BE DEVELOPING IN THE GULF AS WE
ENTER THE WEEKEND. THE GFS/ECMWF SHOW WEAK IMPULSES AT H5 COMING
OUT OF THE GULF ACROSS THE CWA WHICH IS MORE OF A WEAK SOLUTION
WITHOUT ANY PHASING TO DEVELOP A DEEPER LOW ACROSS THE SE. WITH
THIS SCENARIO WILL HOLD POPS IN THE LOW CHANCE CATEGORY INTO THE
WEEKEND WITH LIGHT PCPN AMOUNTS. MODEL GUIDANCE HAS ABOVE NORMAL
CLIMO FOR TEMPS WHICH WITH THIS SCENARIO WILL FAVOR WITH TEMPS IN
THE 60S TO PERHAPS LOWER 70S BY SUNDAY. MODELS VARY ON TIMING OF
TRAILING COLD FRONT PASSAGE ON SUNDAY OR MONDAY WHICH OBVIOUSLY
WILL IMPACT THE TEMP FORECAST FOR SUNDAY. CMC-NHEM IS FASTEST WITH
FROPA EARLY SUNDAY WHILE THE GFS/ECMWF PROG FROPA EARLY
MONDAY.WITH DEVELOPING TROUGH AND SPLIT H5 FLOW ACROSS ERN U.S.
WILL FAVOR THE SLOWER FROPA WHICH WILL BOOST MY SUNDAY TEMPS WAY
ABOVE CLIMO. WILL COOL DOWN TO NEAR CLIMO TEMPS FOR MONDAY AND
WIND DOWN POP CHANCES AS ZONAL FLOW PATTERN SETS UP USHERING IN
DRIER AIR MASS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...IFR/LIFR CONDITIONS WILL PREVAIL FOR MUCH OF THE TAF
PERIOD AS COOL HIGH PRESSURE EXPANDS SOUTHWARD BEHIND A COLD FRONT.
CIGS HAVE BRIEFLY LIFTED TO MVFR AT THE INLAND TERMINALS THIS
EVENING...BUT GUIDANCE IS IN GOOD AGREEMENT THAT STRATUS WILL LOWER
TO IFR/LIFR LEVELS AREA WIDE OVERNIGHT WITHIN THE SHALLOW COOL
LAYER. VSBYS MAY BE REDUCED EARLY TONIGHT AS MORE -RA MOVES OVER THE
COASTAL SITES. BUT AFTER MIDNIGHT...INCREASING N-NE WINDS SHOULD
LIMIT ANY VSBY ISSUES TO MVFR AT WORST. LIFR CIGS EARLY TUE WILL
SLOWLY LIFT DURING THE DAY...ALTHOUGH THE GFS/NAM STILL DIFFER ON
THE TIMING OF IMPROVING CONDITIONS. FOR NOW...WILL MAINTAIN GRADUAL
TRANSITION TO MVFR BY AROUND MIDDAY. WINDS DURING THE DAY WILL BE
NORTH AROUND 10 KT. BASED ON THE PATTERN AND FCST SOUNDINGS...EXPECT
MVFR CIGS TO PERSIST THROUGH THE END OF THE PERIOD.

EXTENDED OUTLOOK...EXPECT VFR WEDNESDAY THROUGH FRIDAY. CHANCE OF
RAIN AND MVFR/IFR CONDITIONS ON SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM MONDAY...COLD FRONT MOVING OFF TO THE SOUTH ALLOWING
FOR A NORTHEASTERLY FLOW THROUGH THE PERIOD. THE BOUNDARY WILL BE
MAKING WELL ENOUGH PROGRESS BUT ANY TYPICAL COOL SEASON SURGE WILL
BE PRECLUDED BY THE FACT THAT THE MAIN AREA OF HIGH PRESSURE REMAINS
OVER MONTANA. THEREFORE THROUGH THE OVERNIGHT HOURS THERE WILL BE
JUST ABOUT A 5KT INC IN SPEEDS AND A LITTLE BIT OF ADDED GUSTINESS.
THIS WILL STEEPEN WAVES A BIT MORESO THAN APPRECIABLY INCREASING
DOMINANT WAVE HEIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM MONDAY...SCEC POSSIBLE DURING THE PERIOD. WITH
FRONTAL BOUNDARY OFFSHORE PAST THE LOCAL WATERS AND A SFC HIGH
PRESSURE FAR WEST OF THE AREA BEGINNING ITS PUSH INTO THE
AREA...NORTHERLY WINDS AROUND 10 TO 15 KTS WILL PREVAIL ON
TUESDAY...INCREASING TO 15 TO 20 KTS IN THE EVENING HOURS WITH
GUSTS UP TO 25 KTS. SEAS 2 TO 4 FT WITH 5 FTERS POSSIBLE TOWARDS
THE END OF THE PERIOD.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 300 PM MONDAY...IN KEEPING WITH ABOVE LONG RANGE DISCUSSION
WINDS ARE EXPECTED TO REMAIN LIGHT ACROSS THE COASTAL WATERS WITH
WINDS VARYING DIRECTION ON THURSDAY AND FRIDAY WITH A N TO NE WIND
ON THURSDAY AT 10 KTS OR LESS VEERING TO THE SW EARLY FRIDAY THEN NW
BY AFTERNOON WITH COASTAL TROUGH PASSAGE AGAIN AT 10 KTS OR LESS.
PRESSURE GRADIENT STARTS TO TIGHTEN UP ON SATURDAY AS WEAK LOW
PRESSURE APPROACHES FROM THE SW AND HIGH LOCATED OFFSHORE INTERACT.
WINDS BECOME NE BY SATURDAY AFTERNOON AND INCREASE TO 10-15 KTS
BECOMING MORE EASTERLY BY EVENING. SIGNIFICANT WAVES WILL INCREASE
ACROSS THE COASTAL WATERS ON SATURDAY FROM 1-3 FEET TO 2-4 FEET NEAR
SHORE AND 3-5 FEET OFFSHORE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MBB/31
SHORT TERM...SGL
LONG TERM...MAC
AVIATION...BJR
Hazardous weather outlook, Dec 29, 3:12 PM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EST MON DEC 29 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-302015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
312 PM EST MON DEC 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-302015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
312 PM EST MON DEC 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT EXERCISE CAUTION POSSIBLE LATE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

04

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.